Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 24, 2010, 5:03 PM CDT for 5 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2010, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 24, 2010, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX, Medina County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:18 PM CDT | TSTM WND GST 50 | 3 Nne San Antonio, TX | A WOMAN WAS STRUCK BY A FALLING TREE AT INCARNATE WORD UNIVERSITY. THE TREE WAS KNOCKED DOWN BY A THUNDERSTORM WIND GUST ESTIMATED AT 50 MPH. THE EXTENT OF HER INJURIES IS UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS54 KEWX 242203 SVREWX TXC029-091-187-325-493-242245- /O.NEW.KEWX.SV.W.0113.100824T2203Z-100824T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 PM CDT TUE AUG 24 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEXAR COUNTY... SOUTHWESTERN COMAL COUNTY... EXTREME WEST CENTRAL GUADALUPE COUNTY... EAST CENTRAL MEDINA COUNTY... WEST CENTRAL WILSON COUNTY... * UNTIL 545 PM CDT. * AT 502 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BULVERDE...OR 10 MILES NORTH OF UNIVERSAL CITY...AND MOVING SOUTH AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE GARDEN RIDGE...CIBOLO...LEON SPRINGS...SELMA...THE DOMINION...SCHERTZ...CROSS MOUNTAIN... HOLLYWOOD PARK...LIVE OAK...HILL COUNTRY VILLAGE...SHAVANO PARK... WINDCREST...HELOTES...ALAMO HEIGHTS...TERRELL HILLS...KIRBY...OLMOS PARK...LEON VALLEY...SAN ANTONIO...CHINA GROVE...SEA WORLD...RIO MEDINA...LACKLAND AFB...ELMENDORF AND CALAVERAS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2918 9826 2943 9888 2987 9847 2975 9819 TIME...MOT...LOC 2202Z 016DEG 25KT 2967 9838 $$
2 follow-up statements
861 WWUS54 KEWX 242213 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 PM CDT TUE AUG 24 2010 TXC029-091-187-325-493-242245- /O.CON.KEWX.SV.W.0113.000000T0000Z-100824T2245Z/ COMAL TX-GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX- 513 PM CDT TUE AUG 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST CENTRAL WILSON...EAST CENTRAL MEDINA...BEXAR...EXTREME WEST CENTRAL GUADALUPE AND SOUTHWESTERN COMAL COUNTIES... AT 512 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKEN...OR 7 MILES NORTHWEST OF UNIVERSAL CITY...MOVING SOUTH AT 30 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE CROSS MOUNTAIN...HOLLYWOOD PARK...LIVE OAK...HILL COUNTRY VILLAGE...RANDOLPH AFB...FIESTA TEXAS...SHAVANO PARK...GREY FOREST...CONVERSE...WINDCREST... HELOTES...CASTLE HILLS...ALAMO HEIGHTS...TERRELL HILLS...KIRBY... OLMOS PARK...BALCONES HEIGHTS...LEON VALLEY...MARTINEZ...SAN ANTONIO...CHINA GROVE...LONE OAK...SAYERS...SEA WORLD...BRAUNIG LAKE...SOUTHTON...BUENA VISTA...PARITA...CANADA VERDE...GRAYTOWN... LACKLAND AFB...ELMENDORF AND CALAVERAS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2918 9826 2943 9888 2987 9847 2975 9819 TIME...MOT...LOC 2213Z 016DEG 25KT 2960 9840 $$
317 WWUS54 KEWX 242239 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 PM CDT TUE AUG 24 2010 TXC029-091-187-325-493-242245- /O.CON.KEWX.SV.W.0113.000000T0000Z-100824T2245Z/ COMAL TX-GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX- 539 PM CDT TUE AUG 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST CENTRAL WILSON...EAST CENTRAL MEDINA...BEXAR...EXTREME WEST CENTRAL GUADALUPE AND SOUTHWESTERN COMAL COUNTIES... AT 535 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKEN...OR 6 MILES NORTHWEST OF UNIVERSAL CITY...MOVING SOUTH AT 5 MPH. && LAT...LON 2974 9819 2918 9826 2944 9887 2987 9847 TIME...MOT...LOC 2237Z 355DEG 4KT 2960 9839 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:24 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 24, 3:24 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT TUE AUG 24 2010 .DISCUSSION... SCATTERED CONVECTION IS ONGOING ACROSS THE WESTERN HALF OF THE CWA. THE INTENSE HEAT AND AN APPROACHING WEAK FRONTAL BOUNDARY HAS BEEN THE TRIGGER FOR THESE SHOWERS/ISOLATED TS. SURFACE OBS SHOW THAT THE FRONT IS STILL ON THE WESTERN FRINGES OF THE HILL COUNTRY WITH TEMPERATURES IN THE 99-103 RANGE THROUGHOUT SOUTH CENTRAL TEXAS. AS THIS FRONT SAGS SOUTH TONIGHT AND INTERACTS WITH AN UPPER WAVE CURRENTLY OVER THE TX PANHANDLE...LOOKING FOR MORE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. AS INSTABILITY INCREASES THE REST OF THE AFTERNOON...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND STRONGER. WITH PLENTY OF HEAT AND DRY AIR TO WORK WITH...SOUNDINGS SHOWED THE INVERTED V PATTERN WHICH WOULD INDICATE THE THREAT OF STRONG DOWNBURST WINDS. IN FACT...A FEW SVR WARNINGS ARE NOT OUT OF THE QUESTION THIS AFTERNOON/EVENING/TONIGHT WITH WINDS OF 50-60 MPH IN THE STRONGEST STORMS. ALREADY WE HAVE SEEN GUSTS OF 40-50 MPH WITH THE CURRENT ACTIVITY AS IT GUSTS OUT. CONVECTION IS EXPECTED TO MOVE OFF TO THE SW TONIGHT AND STILL BRING LINGERING POP TO THE RIO GRANDE AREA BY WED MORNING. OTHER AREAS LATE TONIGHT AND EARLY WED WILL MAINLY BE DEALING WITH LINGERING DEBRIS CLOUDS WHICH SHOULD BE ENOUGH TO KEEP TEMPS BELOW THE 100 DEGREE MARK ACROSS MOST OF THE CWA ON WED. LATER TOWARD THE END OF THE WEEK...WE ARE LOOKING FOR THE GULF TO OPEN UP AND MOISTURE FROM THE SE TO RETURN AND INCREASE POP DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS WILL BE A WELCOME CHANGE WITH TEMPS BACK DOWN INTO THE 90S AND SCT POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 96 73 96 70 / 50 20 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 72 96 70 97 71 / 50 20 10 10 10 NEW BRAUNFELS MUNI AIRPORT 73 97 70 97 71 / 40 20 10 10 10 BURNET MUNI AIRPORT 72 91 68 92 68 / 60 20 10 10 10 DEL RIO INTL AIRPORT 75 91 71 93 71 / 50 50 20 10 10 GEORGETOWN MUNI AIRPORT 73 95 71 94 70 / 60 20 10 10 10 HONDO MUNI AIRPORT 73 93 70 94 71 / 50 30 20 10 10 SAN MARCOS MUNI AIRPORT 74 97 71 96 70 / 50 20 10 10 10 LA GRANGE - FAYETTE REGIONAL 74 97 70 95 70 / 40 20 - 10 10 SAN ANTONIO INTL AIRPORT 75 95 72 95 71 / 50 30 10 10 10 STINSON MUNI AIRPORT 75 96 72 96 72 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/10
Hazardous weather outlook, Aug 24, 10:04 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1004 AM CDT TUE AUG 24 2010 TXZ171>173-183>194-202>209-217>225-228-251200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1004 AM CDT TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT DAY IS EXPECTED WITH TEMPERATURES FROM THE UPPER 90S TO 105. HEAT INDEX VALES WILL RANGE FROM 105 TO 107 DURING THE AFTERNOON ALONG THE I-35 CORRIDOR AND ACROSS THE MID RIO GRANDE PLAINS. A WEAK COLD FRONT WILL CONTINUE TO MOVE SOUTH THIS AFTERNOON AND MOVE INTO THE REGION OVERNIGHT. LATE THIS AFTERNOON AND ESPECIALLY INTO THE EVENING AND OVERNIGHT HOURS THERE WILL BE A CHANCE FOR WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL AND BRIEF LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THE STRONGER STORMS. THE GREATEST THREAT AREA FOR STRONG STORMS WILL BE ALONG AND TO THE WEST OF I-35. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO THE EVENING...MAINLY WEST OF I-35.
In the hours before
Local storm report, Aug 24, 4:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 WNW WINDCREST 29.55N 98.44W
08/24/2010 60 BEXAR TX PUBLIC
LARGE TREE BLOWN DOWN ONTO AUTO... TRAFFIC LIGHTS
SNARLED... LARGE TREE LIMBS DOWN
&&
EVENT NUMBER EWX1000432
JPBLocal storm report, Aug 24, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 WNW WINDCREST 29.55N 98.44W
08/24/2010 BEXAR TX PUBLIC
LARGE TREE BLOWN DOWN ONTO AUTO... TRAFFIC LIGHTS
SNARLED... LARGE TREE LIMBS DOWN AT WETMORE BITTERS
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER EWX1000432
JPBSpecial weather statement, Aug 24, 4:41 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 PM CDT TUE AUG 24 2010 TXZ205>207-221-242245- BEXAR-COMAL-GUADALUPE-WILSON- 441 PM CDT TUE AUG 24 2010 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR...COMAL...GUADALUPE AND WILSON COUNTIES... AT 435 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH NEAR SMITHSON VALLEY...OR 6 MILES SOUTH OF CANYON LAKE DAM...MOVING SOUTH AT 40 MPH. PEOPLE IN CENTRAL COMAL...EASTERN BEXAR...NORTHWESTERN WILSON AND WESTERN GUADALUPE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... GARDEN RIDGE...SELMA...UNIVERSAL CITY...LIVE OAK...WINDCREST... TERRELL HILLS...KIRBY AND CHINA GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Aug 24, 4:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST ALAMO HEIGHTS 29.48N 98.46W
08/24/2010 E50 MPH BEXAR TX BROADCAST MEDIA
A THUNDERSTORM PRODUCED WIND GUSTS ESTIMATED AT 60 MPH
WHICH KNOCKED DOWN A LARGE TREE IN SAN ANTONIO.
&&
EVENT NUMBER EWX1000433
BFLocal storm report, Aug 24, 4:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST ALAMO HEIGHTS 29.48N 98.46W
08/24/2010 E50 MPH BEXAR TX BROADCAST MEDIA
A THUNDERSTORM PRODUCED WIND GUSTS ESTIMATED AT 60 MPH
WHICH KNOCKED DOWN A LARGE TREE AT BROADWAY AND AUSTIN
HWY IN SAN ANTONIO.
&&
CORRECTED REMARKS
EVENT NUMBER EWX1000433
JPBSpecial weather statement, Aug 24, 4:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 PM CDT TUE AUG 24 2010 TXZ204-219-220-242245- ATASCOSA-FRIO-MEDINA- 453 PM CDT TUE AUG 24 2010 ...A STRONG THUNDERSTORM WAS AFFECTING ATASCOSA...FRIO AND MEDINA COUNTIES... AT 449 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH 9 MILES NORTHEAST OF SCHATTEL...OR 9 MILES WEST OF POTEET...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN EASTERN FRIO...SOUTHEASTERN MEDINA AND WESTERN ATASCOSA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...SCHATTEL AND GOLDFINCH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:58 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde | 47 min |
| Aug 24, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio | 45 min |
| Aug 24, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.